MAUDE Adverse Event Report: COVIDIEN MFG DC BOULDER LIGASURE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN MFG DC BOULDER LIGASURE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number LF1744
Medical Device Problem Codes Peeled/Delaminated (1454); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/26/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during the laparoscopic gastric sleeve procedure, when it was connected to generator, at the time of resection- at about the 10th sealing; it was stated that the inner side of the jaws peeled off after the device was released from the tissue.It was still connected by a part of the tip, it was not completely removed.It seemed that there was no problem with the seal itself.After that, a new product was used without problem, so the operation was continued.Nothing fell into the patient's cavity.No patient harm.
 
Additional Manufacturer Narrative
Additional information: evaluation summary: one device was received for evaluation.The returned product did not meet specification as received.Visual inspection found the bottom jaw overmold was damaged and the seal plate was lifted up from the device jaw.There was no missing piece on the damaged overmold or seal plate.The reported condition was confirmed.The investigation found the bottom jaw overmold was damaged and the bottom jaw seal plate was lifted up from the jaw.The damage to the jaw's overmold and seal plate likely occurred during the extraction of the device jaw from a trocar instrument.The investigation identified the root cause of the reported event to be user error.The instructions fpr use (ifu) states, carefully insert and withdraw the instrument through the cannula to avoid damage to the device and or injury to the patient.Close jaws using device handle before insertion/extraction in the trocar.If information is provided in the future, a supplemental report will be issued.

Brand Name
LIGASURE
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
MDR Report Key8191946
Report Number1717344-2018-01667
Device Sequence Number2112486
Product Code GEI
UDI-Device Identifier10884521181564
UDI-Public10884521181564
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K141153
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/20/2022
Device Model NumberLF1744
Device Catalogue NumberLF1744
Device Lot Number73550223V
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/07/2019
Initial Date Received by Manufacturer 11/26/2018
Supplement Date Received by Manufacturer01/02/2019
Initial Report FDA Received Date12/21/2018
Supplement Report FDA Received Date01/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1